Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Stopping meds for 5 days
Mar 27, 2012

Dear Dr.

I am going to Mexico for 5 days and wonder if there is any harm in stopping all meds for 5 days.. current CD4 1100 and UD viral load for many years.

Also can you take all 4 Kaletra pills at once or will you get more side effects that way or is it better to split the dosage.

Thanks in advance.

Response from Dr. Young

Hello and thanks for posting.

I generally don't recommend treatment interruptions unless there are extenuating circumstances or medication intolerance. Part of the reason for this is risk of rebound virus (and associated symptoms) as well as the possibility of developing drug resistance (though low if all medications are discontinued). Longer term discontinuations of HIV medications were associated with increased risk of complications and all-cause death in the huge SMART clinical trial.

As for dosing, if you're currently taking and tolerating Kaletra dosed twice daily, there's little problem in taking all of the pills once daily. The once-daily dosing isn't recommended for people with significant drug resistance, and is associated (in treatment naive persons) with a somewhat greater risk of GI side effects.

I hope that helps. Buen viaje, BY



Previous
cd4 count
Next
is blood splash injury to eye safe?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement